DOI 10.1016/j.revmed.2015.07.003
[Autoimmune hepatitis triggered by nitrofurantoin: A rare drug-induced toxicity].
Аннотация
INTRODUCTION
Nitrofurantoin is a commonly used drug which can have liver and pulmonary adverse effects. Among hepatic nitrofurantoin-induced adverse effects, autoimmune hepatitis is a rare complication which must not be mistaken as a toxic hepatitis.
CASE REPORT: We report an 86-year-old woman who presented with acute hepatitis after a 3-month course of nitrofurantoin administration for urinary tract infections. She reported a previous hepatitis after treatment by nitrofurantoin twenty years before. Biological analysis showed polyclonal hypergammaglobulinemia, positive test for antinuclear antibodies and smooth muscle antibodies. Finally, liver histology showed lymphocytic infiltration, marked necrotic and inflammatory activity consistent with the diagnosis of autoimmune hepatitis. Nitrofurantoin was discontinued. Outcome of autoimmune hepatitis was good with corticosteroids and azathioprine but two months later, the patient died from a refractory global heart failure.
CONCLUSION
Nitrofurantoin-induced autoimmune hepatitis is a severe condition which must be systematically discussed in patients taking nitrofurantoin who present with acute hepatitis. Hypergammaglobulinemia is an easily obtained blood marker, which can suggest this diagnosis. Treatment relies on nitrofurantoin eviction, corticosteroids and sometimes azathioprine. Outcome is usually favorable.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.